So evidently I unknowingly backed myself into a pretty serious corner that... I've struggled with sleep my whole life and have tried just about everything to help alleviate it. Really sucks b/c I deal with people all day and I have to be on my game. About 6 months ago a friend of mine suggested I try a few of his Klonopins he was perscribed to help since he wasn't using them anymore. I tried them and it was magic. I had never slept so well and woke up so refreshed. So he gave me the rest of his... I took one 2 mg pill just at night before bed and did not abuse them. So 2mg klonopin for about 6 months. I thought this drug is nothing serious no big deal and its making me much more productive in my life. Well after a while I started looking into the drug and realized how serious it could be if taken for a prolonged period. I decided to just stop taking it... cold turkey. I've never had an addictive personality and never been addicted to anything even remotely in my life. Big f'ing mistake. For 4 days it was literally hell on Earth and I had no idea why! My heart beat was out of this world, i couldn't talk to people without unbelievable selfconciousness, i woke up 5-6 times a night, it was like a 4 day panic attack. surely it wasn't the klonopin i must be sick or something. Then I read Dr. Ashton's manual and realized i was in water way deeper than i had thought. i then went to my gp and he perscribed 10 mg valium as i wanted to follow Dr. Ashton's taper schedule (or at least in concept, i wanted to taper quicker). Well i'm mid-schedule and I'm starting to struggle. Rapid heart beat (i've never noticed my heart more in my life), uncomfortable in social situations, i find myself constantly thinking about what i should say or do, very very self-concious in other words. I've always been a very confident and social person and this is miserable. I started my taper at 2 10mg valiums then gradually only once a night before bed (weekly) and i had been doing ok. Then worked down to where i am now 5 mg and i'm starting to get those same feelings again. I don't know what to do... should i increase and slow the taper down? should i try more than once a day? I just don't know what to do b/c its freking me the heck out and its starting to impact my job and my life. i've worked very hard to get where i am and i feel like i'm jeopordizing it all b/c of this dang drug. Any help would be so unbelievably appreciated or just some insight into what to expect? how long does this last? will i ever be normal again? I'm really scared and I need some advice from anyone who can relate. Benzos are the devil
I am not a doctor but I suffer from General Anxiety disorder and a social disorder(become self concious with-in small groups), etc..You should talk to your doctor about giving you something like trazodone. It was given to me so I could sleep while detoxing, it works and it is not addicting. If trazodone doesn't work maybe a small dose of ambien (no more than say 5-10 pills). Once you know you can sleep, take your valium at the time of day you have most of your anxiety. Mine was always around 10:00 am, if yours is before bed take your dose around 7:00/8:00 then take your trazodone 20 min. before bed. Remember I am telling you how it was told to me after 5 day detox. Now you have to learn how to cope with your anxiety, take a walk, listen to music..MUST LEARN breathing techiques, do them everyday. If you have insurance go see a therapist who specializes in anxiety. Also no coffee or alcohol (I know but trust me both will cause anxiety attacks). My therapist made me buy "The Anxiety and Phobia Workbook" by Edmund J Bourne, PH.D... I still on occasion have an anxiety attack, but I can usually breathe through it or just ride it out until it's over. Hell ya, you just beat the devil!! LOL... Sweetpea
I sincerely hope that you were able to get through the symptoms of Benzodiazapine Withdrawal Syndrome. I attempted to quit as well--after developing an addiction (though not being previously addicted to any other substance). Because I had so much difficulty getting through the symptoms, I have begun retaking Clonazepam (but at a much lower dose than ever before). So, though I did not entirely succeed, I did make some progress. What I found so horrible and baffling about trying to quit is that I experienced panic and anxiety far worse than I had ever experienced before I had started taking the benzodiazapines. If I was sitting in a quiet room and the phone rang, I would literally jump out of my seat. Extremely uncomfortable.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 9 Jun 2015 • 4 answers
I too am suffering from klonopin withdrawl and am feeling alot of flu like symptoms Im sweeting way?
Updated 26 Jan 2012 • 1 answer
Updated 2 days 11 hours ago • 88 answers
Benzodiazepine Withdrawal - Looking for help getting off Klonopin permanently I need some advise on?
Updated 28 Feb 2019 • 5 answers
Updated 30 Sep 2018 • 1 answer